Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1997 Feb;36(2 Pt 1):183-5.

PUVA-induced phototoxicity: incidence and causes.

Author information

  • 1Department of Dermatology, Johns Hopkins Medical School, Baltimore, MD, USA.

Abstract

BACKGROUND:

Phototoxicity is the most significant short-term adverse effect of PUVA therapy.

OBJECTIVE:

We attempted to determine the incidence and possible causes of phototoxicity of sufficient degree to cause interruption of treatment.

METHODS:

A retrospective study was conducted of 16,506 PUVA treatments given to 414 patients in two treatment centers.

RESULTS:

Phototoxicity occurred in 10.9% of patients and was an adverse effect in 0.3% of treatments. Problems with the treatment protocol were the main cause.

CONCLUSION:

Phototoxicity is a common adverse effect, and patients should be warned of this potential occurrence. Awareness of the causes may help to reduce the incidence of this problem.

PMID:
9039165
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk